The relationship between niche breadth and range size of beech (Fagus) species worldwide


Cai Q., Welk E., Ji C., Fang W., Sabatini F. M., Zhu J., ...More

JOURNAL OF BIOGEOGRAPHY, vol.48, no.5, pp.1240-1253, 2021 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 48 Issue: 5
  • Publication Date: 2021
  • Doi Number: 10.1111/jbi.14074
  • Journal Name: JOURNAL OF BIOGEOGRAPHY
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus, Academic Search Premier, International Bibliography of Social Sciences, PASCAL, Aquatic Science & Fisheries Abstracts (ASFA), BIOSIS, CAB Abstracts, Environment Index, Geobase, Pollution Abstracts, Veterinary Science Database
  • Page Numbers: pp.1240-1253
  • Keywords: climatic niche, co-occurrence data, deciduous species, Fagus, geographical range size, niche breadth, niche evolution, phylogenetic signal, temperate forest flora, vegetation-plot data
  • Istanbul University Affiliated: No

Abstract

Aim: This work explores whether the commonly observed positive range size-niche breadth relationship exists for Fagus, one of the most dominant and widespread broad-leaved deciduous tree genera in temperate forests of the Northern Hemisphere. Additionally, we ask whether the 10 extant Fagus species' niche breadths and climatic tolerances are under phylogenetic control.